ADDICTION: SUBSTANCE ABUSE
COMMUNITY
IS GABAPENTIN ADDICTIVE?
453029_tn?1205955019
by madisonbrowne, Mar 21, 2008
IM TAKING    1500 MILIGRAMS A DAY 4    seisures and  pain    shouldi beconcerned andwhat precautions  should itake
Related Discussions
Member Comments (30)
352798_tn?1399301754
by GoingToMakeIt, Mar 21, 2008
As far as I know it is not addictive, but do not just quit. Ask both your Dr and the pharmacist.
401095_tn?1351395370
by worried878, Mar 21, 2008
My pain doc prescribes that for me  900 mg a day in 3 doses of 300mg each...I only take the one in the evening when I am hurting as it makes me very sleepy...it is a safe drug....just dont snort it or anything...i know u r not but have heard some weird things before
437325_tn?1205290810
by Will390, Mar 21, 2008
Gabapentin is "Neurontin". I remember seeing something in the news about Nuerontin side effects but can't remember exactly what it was. I know they prescribe Neurontin in jails/prisons for a WIDE variety of uses... You should "Google" Gabapentin/Nuerontin for more detailed info...
Avatar_m_tn
by bmc1976, Mar 21, 2008
I was prescribed gabapentin for pain due to sciatica. The doctor told me that it was non habit forming. I know we have all heard that before! I took it for withdrawals for hydrocodone and it worked wonders. I only used it for a week though. But like GoingToMakeIt said, you should not abruptly stop taking it. It should be tapered under a doctors care. That is one thing they told me. Maybe call a pharmacist as they usually have pretty good knowledge of medications. Also like Will said, you can google it. I know there is not a whole heck of a lot of info on it though.
Avatar_f_tn
by wait2long, Mar 21, 2008
i am currently on 1800 mgs a day...and when i havent been able to get my prescription on time, i have gone a few days without it, and i felt fine...but like goingtomakeit said, dont abruptly stop it and always consult with your doctor first.
it has been a wonderful toll for me with pain, i have only been taking it for about 5 weeks now...so far so good.
453029_tn?1205955019
by madisonbrowne, Mar 21, 2008
all good  feedback  thanks
Avatar_f_tn
by sparky89, Feb 07, 2011
I had sever pain in my arm for four months it was caused by a tumor behind my collar bone that is cancer.  I was started on gabapentin, 100 mg 3X a day for three days 2 100mg for three days and then 3 300 mg three time a day.  After only taking three pills on the first day the pain was almost gone.  I have been on it for weeks now and no pain, it is wonderful
1591159_tn?1297199231
by friendlyfreddy, Feb 07, 2011
i am useing it for hydrocodone withdrawls temporarily. as i understand it it is non addictive and almost impossible to OD on. i am taking  800mg 3x/day. i had a big stash of it and found it was useful for hydrocodone withdrawl which i am currently going through. i do know you should ween off it and not stop abruptly. best wishes..
242912_tn?1402547092
by Jade59, Feb 07, 2011
When you're ready to stop the Gaba, wean Very slowly.  800mgs TID, is quite a dose.  I was on only on 300mgs a night for 2mos, stopped c/t due to stomach issues and man, what a mistake!  I quit taking it beginning of Dec and except for the the severe tinnitus (off and on Still!!) I am just this last week feeling normal again.  

Best of luck!